Thunderstorm Wind, Osage
- When
- August 10, 1:45 PM CST
- Where
- Osage County, 2.07 mi N of Fairfax
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.600, -96.700
Thunderstorm wind was estimated to 65 mph north of Fairfax.
A moist and unstable air mass residing across eastern Oklahoma on the 10th through the 12th supported thunderstorm development each day during the afternoon hours. Isolated severe thunderstorms producing damaging wind gusts occurred each afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A moist and unstable air mass residing across eastern Oklahoma on the 10th through the 12th supported thunderstorm development each day during the afternoon hours. Isolated severe thunderstorms producing damaging wind gusts occurred each afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 11:33 AM CST, 2 hours 12 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Fri Aug 10 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Enhanced CU field starting to develop west of KBVO. This is the most likely location for scattered storms this afternoon, where VCTS was added. Storm coverage appears to be too low to warrant mentioning at other locations at this time. Otherwise, VFR conditions are expected through the TAF period. && .PREV DISCUSSION... /Issued 1051 AM CDT Fri Aug 10 2018/ ..UPDATE... DISCUSSION... Strong surface heating will allow atmosphere to become very unstable once again this afternoon, especially over northeast Oklahoma as upper wave approaches from the north. Although deep layer shear is minimal at best, steep low level lapse rates will support the threat for damaging downburst winds with the stronger convective cells that develop this afternoon. Pops were modestly increases to chance category north of I-44. Otherwise, forecast on track with no other significant changes at this time. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous Weather Outlook National Weather Service Tulsa OK 1145 AM CDT Fri Aug 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1145 AM CDT Fri Aug 10 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORMS. RISK...Limited. AREA...Eastern Oklahoma And Northwest Arkansas. ONSET...Mid to late Afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Northeast Oklahoma and Arkansas River Valley of West Central Arkansas. ONSET...Mid Afternoon. DISCUSSION... Isolated to scattered thunderstorms will again be possible across Eastern Oklahoma and Northwest Arkansas mainly this afternoon and evening as another weak surface frontal boundary approaches from the north. Daytime heating combined with a very unstable atmosphere will allow the potential for a few severe storms with damaging downburst winds possible. Storm chances will remain possible overnight... though much of the activity looks to weaken by mid evening with the loss of daytime heating. Also this afternoon...heat index values in the mid 90s to around 100 degrees will be possible across much of Eastern Oklahoma and West Central Arkansas...with parts of Northeast Oklahoma and the Arkansas River Valley of West Central Arkansas having the greater potential of near 100 degrees. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A broad area of low pressure is forecast to remain over the Southern Plains into next week. The result will be additional thunderstorm chances each day across the region. The greater thunderstorm potential looks to be during the first half of next week as the area of low pressure looks to begin pushing through the region. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
122 PM CDT FRI AUG 10 2018
OKZ054-101845-
Osage OK-
122 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
145 PM CDT...
At 122 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Shidler to 5 miles west of Pawhuska to
4 miles southeast of Wynona. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Pawhuska... Barnsdall...
Shidler... Wynona...
Foraker... Pearsonia...
Pershing... Nelagoney...
Tallant...
LAT...LON 3681 9627 3656 9608 3640 9611 3644 9637
3663 9659 3690 9670
TIME...MOT...LOC 1822Z 315DEG 16KT 3680 9659 3668 9643 3652 9626Special Weather Statement National Weather Service Tulsa OK 145 PM CDT FRI AUG 10 2018 OKZ054-101915- Osage OK- 145 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL 215 PM CDT... At 145 PM CDT, a strong thunderstorm was located 4 miles southwest of Pawhuska, moving southeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Hominy... Barnsdall... Wynona... Nelagoney... Pershing... LAT...LON 3670 9656 3676 9640 3650 9607 3641 9640 TIME...MOT...LOC 1845Z 315DEG 25KT 3664 9641
Special Weather Statement
National Weather Service Tulsa OK
238 PM CDT FRI AUG 10 2018
OKZ049-102015-
Pushmataha OK-
238 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 315 PM CDT...
At 238 PM CDT, a strong thunderstorm was located near Cloudy, moving
southeast at 5 mph.
Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Cloudy... Oleta...
Corinne... Sobol...
LAT...LON 3422 9539 3438 9529 3431 9505 3429 9505
3424 9508 3424 9515 3416 9515 3416 9530
TIME...MOT...LOC 1938Z 299DEG 5KT 3427 9527
LacyThe Tulsa radar (KINX), 112 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind was estimated to 65 mph north of Fairfax.
The Oklahoma Mesonet station near Wister measured 58 mph thunderstorm wind gusts.
A trained storm spotter measured thunderstorm wind gusts to 61 mph.
Thunderstorm wind gusts were estimated to 60 mph.
Strong thunderstorm wind blew down a tree.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777700, 783115, 777701, 777702, 777703, 777704.